Format

Send to

Choose Destination
J Nerv Ment Dis. 1988 Nov;176(11):682-5.

Increased extrapyramidal symptoms with addition of lithium to neuroleptics.

Author information

1
Department of Psychiatry, New York Hospital-Westchester Division, Cornell University Medical College, White Plains 10605.

Abstract

To explore whether lithium exacerbates neuroleptic-induced extrapyramidal symptoms (EPS), the authors prospectively rated 10 patients on neuroleptics before and after the addition of lithium. EPS ratings increased steadily after the initiation of lithium and were significantly elevated compared with baseline. Individual items that increased significantly were: gait, shoulder shaking, elbow rigidity, and tremor. These findings indicate that usual therapeutic levels of lithium may significantly worsen neuroleptic-induced EPS. Potential mechanisms for this interaction are discussed.

PMID:
2903220
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center